Kentucky, 2011Tornadoes and Flash Flooding in Kentucky, April 23, 2011
April 23, 2011 · NWS ILN · 16 events in 7 counties and zones
A line of storms moved through during the afternoon hours of April 23rd. Damaging thunderstorm winds, tornadoes, and flash flooding occurred with this event.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $167,000
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of storms moved through during the afternoon hours of April 23rd. Damaging thunderstorm winds, tornadoes, and flash flooding occurred with this event.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 23, 12:51 PM EST, 1 hour 8 minutes earlier.
Area forecast discussion, Apr 23, 12:51 PM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
151 PM EDT SAT APR 23 2011
.SYNOPSIS...
A COLD FRONT WILL PUSH INTO THE AREA FROM THE NORTHWEST TODAY. THE
FRONT WILL STALL OUT ALONG THE OHIO RIVE AND THEN REMAIN DRAPED
ACROSS THE REGION THROUGH THE EARLY PART OF THE WEEK. THIS WILL
LEAD TO AN EXTENDED THREAT FOR SHOWERS AND THUNDERSTORMS FOR THE
NEXT COUPLE OF DAYS.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WITH EXTENSIVE CLOUD COVER IN PLACE AND ADDITIONAL SHOWER AND
THUNDERSTORM DEVELOPMENT EXPECTED THIS AFTERNOON WENT AHEAD AND
LOWERED TEMPERATURES FOR TODAY. A FRONTAL BOUNDARY WILL WORK INTO
THE AREA LATER TODAY. AN UNSTABLE AIRMASS IS PRESENT IN ADVANCE OF
THE BOUNDARY AND THEREFORE EXPECT ADDITIONAL SHOWER AND
THUNDERSTORM DEVELOPMENT ACROSS THE AREA THIS AFTERNOON. WIND
GUSTS WILL CONTINUE ACROSS THE AREA THROUGH THE EARLY EVENING HOURS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
THE COLD FRONT WILL STALL OUT ALONG THE OHIO RIVER TONIGHT INTO
SUNDAY BEFORE BEGINNING TO LIFT BACK TO THE NORTH SUNDAY NIGHT
INTO MONDAY. WITH WEAK DISTURBANCES PUSHING EAST ALONG THE
BOUNDARY...THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH THE REMAINDER OF THE SHORT TERM PERIOD. TIMING OF BEST
PCPN CHANCES REMAINS TRICKY SO WILL CONTINUE TO BROAD BRUSH
POPS...WHILE TRYING TO KEEP BEST CHANCES CLOSE TO THE BOUNDARY. AT
LEAST PARTS OF THE FFA WILL MOST LIKELY NEED TO BE EXTENDED FOR
ANOTHER DAY OR TWO. TEMPERATURES WILL BE DEPENDENT ON THE PCPN
TIMING AND CLOUDS AS WELL AS EXACTLY WHERE THE BOUNDARY IS.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A SERIES OF WAVES WILL MOVE THROUGH THE REGION FOR THE LONG TERM.
THE FIRST ONE WILL MOVE THROUGH MONDAY NIGHT INTO TUESDAY. THERE
ARE SOME TIMING DISCREPANCIES WITH THIS SYSTEM HOWEVER THE LATEST
ECMWF SOLUTION HAS COME MORE IN LINE WITH THE GFS. ANOTHER LOW
WILL MOVE UP FROM THE SW TUESDAY NIGHT INTO WEDNESDAY. A LOT OF
MOISTURE WILL BE BROUGHT UP INTO THE AREA WITH THIS SYSTEM AND
THEREFORE HEAVY RAIN WILL BE POSSIBLE. HEAVY RAIN ON TOP OF
ALREADY SATURATED GROUND WILL ADD TO FLOODING ISSUES AROUND THE
AREA. THE LOW WILL BEGIN TO MOVE NE OF THE FA BY THURSDAY AND
THEREFORE PRECIP WILL BEGIN TO TAPER OFF ACROSS THE AREA. COOLER
TEMPERATURES WILL FILTER INTO THE AREA ON THURSDAY. HIGH PRESSURE
WILL THEN MOVE INTO THE AREA FOR FRIDAY.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
A FRONTAL BOUNDARY WILL MOVE INTO AND REMAIN ACROSS THE AREA
THROUGH THE TAF PERIOD. THIS FEATURE WILL ALLOW SHOWERS AND
THUNDERSTORMS TO DEVELOP AND MOVE ACROSS THE TAF SITES OFF AND ON
THROUGH THE TAF PERIOD. CIGS AND VSBYS WILL BE REDUCED IN HEAVIER
SHOWER AND THUNDERSTORM ACTIVITY. WINDS WILL GUST TO AROUND 20 KTS
THROUGH THE AFTERNOON HOURS BEFORE BEGINNING TO DECREASE THIS EVENING.
OUTLOOK...SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE SUNDAY
THROUGH WEDNESDAY WITH MVFR/IFR CIGS/VSBYS POSSIBLE.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR OHZ026-034-
035-042>046-051>056-060>065-070>074-077>082-088.
KY...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR KYZ089>100.
IN...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR INZ050-058-
059-066-073>075-080.
&&
SYNOPSIS...JGL
NEAR TERM...NOVAK
SHORT TERM...JGL
LONG TERM...NOVAK
AVIATION...NOVAKHazardous weather outlook, Apr 23, 9:23 AM EST, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1023 AM EDT SAT APR 23 2011
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-241430-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
1023 AM EDT SAT APR 23 2011
...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
RIVERS THROUGHOUT THE AREA ARE RUNNING HIGH...WITH SEVERAL POINTS
IN FLOOD. PLEASE CHECK THE RIVER FLOOD PRODUCTS FOR DETAILS AND
THE LATEST FORECASTS.
A COLD FRONT WILL MOVE INTO THE REGION TODAY AND STALL OUT ALONG
THE OHIO RIVER TONIGHT AND SUNDAY. THE BOUNDARY WILL THEN BEGIN
TO LIFT BACK TO THE NORTH SUNDAY NIGHT INTO MONDAY. OCCASIONAL
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE FIRST PART
OF NEXT WEEK. SOME OF THE RAINFALL MAY BE HEAVY AT TIMES. WITH
SATURATED SOILS...HEAVY RAIN WILL LIKELY RESULT IN TOTAL
RUNOFF...BRINGING THE THREAT FOR FLASH FLOODING. THIS RUNOFF WILL
ALSO CAUSE RAPID RISES ON CREEKS...STREAMS AND RIVERS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
FUTURE FORECASTS INDICATE THAT A SERIES OF WEATHER SYSTEMS WILL
AFFECT THE REGION THROUGH AT LEAST THE MID PART OF NEXT WEEK...
RESULTING IN ADDITIONAL RAINFALL. THIS WILL KEEP THE FLOOD THREAT
HIGHLY ELEVATED THROUGH THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 23, 10:12 AM EST, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1112 AM EDT SAT APR 23 2011
KYZ094-095-231615-
OWEN KY-GRANT KY-
1112 AM EDT SAT APR 23 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN OWEN AND SOUTHEASTERN
GRANT COUNTIES THROUGH 1215 PM EDT...
AT 1106 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM 11 MILES
SOUTHWEST OF GRATZ...MOVING EAST AT 55 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN GRANT AND SOUTHERN OWEN COUNTIES...INCLUDING GRATZ...
MONTEREY...BEECHWOOD...NATLEE...NEW COLUMBUS...KEEFER...CORINTH AND
CORDOVA.
LAT...LON 3837 8490 3839 8490 3842 8489 3842 8495
3844 8497 3847 8496 3849 8500 3850 8499
3856 8448 3854 8447 3851 8449 3849 8456
3836 8471 3833 8478Special weather statement, Apr 23, 11:00 AM EST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1200 PM EDT SAT APR 23 2011
KYZ094-095-231700-
OWEN KY-GRANT KY-
1200 PM EDT SAT APR 23 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN GRANT AND OWEN COUNTIES
THROUGH 100 PM EDT...
AT NOON EDT...RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHWEST
OF GRATZ...MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...OWENTON AND
WILLIAMSTOWN.
ALSO...SQUIRESVILLE...GRATZ...MONTEREY...LONG RIDGE...BEECHWOOD...
NEEDMORE...HOLBROOK AND NATLEE ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
LAT...LON 3835 8487 3838 8490 3842 8489 3844 8497
3847 8496 3849 8500 3851 8499 3851 8503
3855 8502 3866 8451 3866 8450 3852 8447
3849 8456 3834 8474 3833 8480Special weather statement, Apr 23, 12:27 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
127 PM EDT SAT APR 23 2011
KYZ094-231830-
OWEN KY-
127 PM EDT SAT APR 23 2011
...A STRONG THUNDERSTORM WILL AFFECT OWEN COUNTY THROUGH 230 PM
EDT...
AT 124 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 13 MILES WEST
OF GRATZ...MOVING EAST NORTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...OWENTON.
ALSO...GRATZ...SQUIRESVILLE...WHEATLEY...NEW LIBERTY...LONG RIDGE...
BROMLEY AND NEEDMORE ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 3844 8497 3847 8496 3849 8500 3851 8499
3850 8501 3851 8503 3856 8501 3856 8507
3859 8508 3869 8478 3862 8477 3858 8470
3850 8465 3842 8495Special weather statement, Apr 23, 12:36 PM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
136 PM EDT SAT APR 23 2011
INZ075-080-KYZ089>091-095-231815-
SWITZERLAND IN-OHIO IN-BOONE KY-CARROLL KY-GALLATIN KY-GRANT KY-
136 PM EDT SAT APR 23 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GRANT...GALLATIN...
CARROLL...BOONE...OHIO AND SWITZERLAND COUNTIES THROUGH 215 PM EDT...
AT 136 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
BRAYTOWN...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...VEVAY...WARSAW AND
RISING SUN.
ALSO...EASTERDAY...MOOREFIELD...EAGLE STATION...GHENT...MOUNT
STERLING...CARSON...JACKSONVILLE AND FAIRVIEW ARE NEAR THE PATH OF
THIS STRONG THUNDERSTORM.
LAT...LON 3874 8525 3870 8521 3883 8521 3902 8487
3876 8463 3871 8479 3872 8479 3870 8482
3871 8483 3867 8490 3867 8493 3866 8493
3858 8517 3875 8531Special weather statement, Apr 23, 1:35 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
235 PM EDT SAT APR 23 2011
INZ080-KYZ089-090-094-095-231915-
SWITZERLAND IN-OWEN KY-CARROLL KY-GALLATIN KY-GRANT KY-
235 PM EDT SAT APR 23 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GRANT...GALLATIN...
CARROLL...OWEN AND SWITZERLAND COUNTIES THROUGH 315 PM EDT...
AT 232 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM MOOREFIELD TO LOCUST TO 12 MILES SOUTHWEST OF
INTERSTATE 71 AT MILE MARKER 40...MOVING EAST AT 50 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CARROLLTON...VEVAY...
WARSAW...OWENTON...CRITTENDEN...DRY RIDGE AND WILLIAMSTOWN.
ALSO...MOUNT STERLING...GENERAL BUTLER STATE PARK...JACKSONVILLE...
GHENT...ENGLISH...LANGSTAFF...MARKLAND AND EASTERDAY ARE NEAR THE
PATH OF THIS LINE OF STRONG THUNDERSTORMS.
LAT...LON 3838 8490 3842 8489 3844 8497 3851 8499
3851 8503 3856 8501 3859 8509 3858 8521
3873 8533 3874 8526 3870 8521 3885 8521
3880 8469 3878 8466 3880 8464 3879 8453
3853 8447 3836 8471 3833 8480
ANSpecial weather statement, Apr 23, 1:48 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
248 PM EDT SAT APR 23 2011
KYZ096-097-099-OHZ078-079-231915-
MASON KY-PENDLETON KY-BRACKEN KY-BROWN OH-CLERMONT OH-
248 PM EDT SAT APR 23 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLERMONT...SOUTHERN
BROWN...BRACKEN...EASTERN PENDLETON AND NORTHWESTERN MASON COUNTIES
THROUGH 315 PM EDT...
AT 245 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR NEAVE...
MOVING EAST AT 50 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BROOKSVILLE...
AUGUSTA...RIPLEY AND GEORGETOWN.
ALSO...POWERSVILLE...JOHNSVILLE...BRADFORD...HITTVILLE...CHILO...
WOOLCUTT...PARINA AND STONEWALL ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
LAT...LON 3856 8421 3857 8421 3858 8423 3873 8432
3893 8379 3876 8369 3868 8371 3860 8404
3860 8405 3860 8406 3861 8408 3859 8411
ANEvent by event
8 thunderstorm wind, 4 tornado, 4 flash flood. Local standard time, as filed.
Tornado, Grant
- When
- April 23, 1:59 PM EST to 2:00 PM EST
- Where
- Grant County, 1.23 mi SW of Folsom to 0.58 mi SSE of Folsom
- Rating
- EF0
- Path length
- 1.14 mi
- Path width
- 25 yd
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.710, -84.749
On Folsom-Jonesville Road the tornado destroyed a garage, damaged a trailer, and damaged another nearby house. When the tornado crossed Warsaw Road it destroyed a barn. Numerous trees were also blown down along the path of the tornado. The maximum estimated wind speed based on damage is 70 miles per hour.
Thunderstorm Wind, Grant
- When
- April 23, 2:04 PM EST to 2:08 PM EST
- Where
- Grant County, 2 mi SSE of Elliston
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.703, -84.716
A roof was damaged on a home due to damaging thunderstorm winds. In addition, trees and power poles were reported down due to the winds.
Flash Flood, Owen
- When
- April 23, 2:07 PM EST to 7:30 PM EST
- Where
- Owen County, 3 mi WNW of Squiresville to 0.44 mi WSW of Perry Park
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 38.547, -85.001
Roads were closed near the Kentucky River. The community of Perry Park was partially cut off due to the high water.
Tornado, Grant
- When
- April 23, 2:10 PM EST to 2:12 PM EST
- Where
- Grant County, 1.59 mi SSE of Northcutt to 2.23 mi ESE of Northcutt
- Rating
- EF1
- Path length
- 1.47 mi
- Path width
- 50 yd
- Continued into
- Pendleton, Ky (ILN)
- Property damage
- $30,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.699, -84.539
The tornado touched down in Grant County near Greenville Road at 1410 and passed into Pendleton County on Price Pike at 1412. The tornado continued in Pendleton County until 1415 when it lifted near Route 467 just passed Fogle Road. The tornado was on the ground in Grant County for 1.47 miles and in Pendleton County for 2.81 miles. The total tornado path was 4.28 miles. Damage in Grant County was around thirty thousand dollars and damage in Pendleton County was around five thousand dollars. Estimated maximum wind speed based on damage was around 90 miles per hour. The tornado in both counties was rated EF1. In Grant County significant damage occurred to a well constructed barn near Greenville Road. Numerous trees were down along the path, both in Grant and in Pendleton Counties.
Tornado, Pendleton
- When
- April 23, 2:12 PM EST to 2:15 PM EST
- Where
- Pendleton County, 0.8 mi WNW of Knoxville to 2.27 mi ENE of Knoxville
- Rating
- EF1
- Path length
- 2.81 mi
- Path width
- 50 yd
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.705, -84.513
The tornado touched down in Grant County near Greenville Road at 1410 and passed into Pendleton County on Price Pike at 1412. The tornado continued in Pendleton County until 1415 when it lifted near Route 467 just passed Fogle Road. The tornado was on the ground in Grant County for 1.47 miles and in Pendleton County for 2.81 miles. The total tornado path was 4.28 miles. Damage in Grant County was around thirty thousand dollars and damage in Pendleton County was around five thousand dollars. Estimated maximum wind speed based on damage was around 90 miles per hour. The tornado in both counties was rated EF1. In Grant County significant damage occurred to a well constructed barn near Greenville Road. Numerous trees were down along the path, both in Grant and in Pendleton Counties.
Tornado, Kenton
- When
- April 23, 2:14 PM EST to 2:15 PM EST
- Where
- Kenton County, 1.55 mi SE of Ryland to 1.63 mi SE of Ryland
- Rating
- EF1
- Path length
- 0.17 mi
- Path width
- 50 yd
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.912, -84.452
The tornado briefly touched down and caused numerous trees to be blown down, minor damage to the elementary school, and an outbuilding to be destroyed. The estimated maximum wind speed based on damage is around 95 miles per hour.
Thunderstorm Wind, Owen
- When
- April 23, 2:17 PM EST to 2:21 PM EST
- Where
- Owen County, 2.3 mi N of New Liberty
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 38.653, -84.904
Trees were across the highway and roofs were off outbuildings due to damaging thunderstorm winds.
Thunderstorm Wind, Pendleton
- When
- April 23, 2:20 PM EST to 2:22 PM EST
- Where
- Pendleton County, 3 mi W of Butler
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 38.780, -84.426
Two trees were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Pendleton
- When
- April 23, 2:20 PM EST to 2:24 PM EST
- Where
- Pendleton County, 3 mi NW of Falmouth
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 38.701, -84.369
Numerous trees were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Pendleton
- When
- April 23, 2:22 PM EST to 2:26 PM EST
- Where
- Pendleton County, 4 mi E of Butler
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 38.780, -84.296
A barn was blown over due to damaging thunderstorm winds.
Thunderstorm Wind, Bracken
- When
- April 23, 2:40 PM EST to 2:44 PM EST
- Where
- Bracken County, Augusta to 1 mi S of Augusta
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 38.770, -84.000
Large tree branches, a barn, and trees were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Mason
- When
- April 23, 2:48 PM EST to 2:52 PM EST
- Where
- Mason County, 2.16 mi WNW of Dover
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.758, -83.909
Trees fell on three houses due to damaging thunderstorm winds.
Flash Flood, Mason
- When
- April 23, 3:00 PM EST to 7:30 PM EST
- Where
- Mason County, 3 mi WNW of South Ripley to 0.57 mi WSW of Dover
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.747, -83.901
Water was flowing rapidly over roadways due to heavy rainfall.
Flash Flood, Kenton
- When
- April 23, 3:00 PM EST to 7:00 PM EST
- Where
- Kenton County, Covington to 1.27 mi WNW of Covington
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 39.070, -84.500
Two to three feet of water was over a road due to heavy rainfall.
Flash Flood, Bracken
- When
- April 23, 3:00 PM EST to 7:00 PM EST
- Where
- Bracken County, Milford to 0.79 mi NNE of Milford
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 38.580, -84.150
Water was covering roadways due to heavy rainfall.
Thunderstorm Wind, Lewis
- When
- April 23, 3:30 PM EST to 3:34 PM EST
- Where
- Lewis County, 0.47 mi WSW of Ferry Vanceburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 38.597, -83.328
Large tree limbs were reported down due to damaging thunderstorm winds.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kentucky, April 23 to 24, 20112 injured · $2.2 million · EF2 · 14 events
- Tornadoes and Flash Flooding in Illinois, April 23 to 24, 2011$1.1 million · EF2 · 5 events
- Flooding in Arkansas, April 23 to 30, 2011$3.4 million · 20 events
- Tornado and Hail in Texas, April 23, 2011$320,000 · EF0 · 45 events
- Tornadoes and Flash Flood in Missouri, April 23 to 24, 2011$515,000 · EF1 · 11 events
- Tornado and Hail in Arkansas, April 23, 2011$500,000 · EF1 · 3 events
- Hail in Missouri, April 23, 2011$90,000 · 2.5 in hail · 23 events
- Damaging Winds in West Virginia, April 23, 2011$56,000 · 50 kt wind · 15 events
- Flood and Damaging Winds in Kentucky, April 23, 2011$57,000 · 50 kt wind · 7 events
- Tornado and Flash Flooding in Kentucky, April 23, 2011EF0 · 32 events
- Flash Flooding in Indiana, April 23, 2011$22,000 · 3 events
- Flash Flooding and Damaging Wind in Ohio, April 23, 2011$20,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 292704, 290801, 294429, 292743, 292762, 292771, 290800, 290806, 290808, 290809, 290807, 290810, 294426, 294427, 294428, 290811.